vyvanse

Discussion in 'General Parenting' started by chrisbrandy, Dec 23, 2009.

  1. chrisbrandy

    chrisbrandy New Member

    Hello, i am new at this but need some ecouragement. This is my sons 2nd medicine in 3 months. Last week was his best week ever at school (according to his teacher). We are on Christmas break and he is so emotional. We have already lost about 4 pounds. The part i am struggling with is his emotions and he just wants to play by himself. Maybe we never noticed it before because he was so hyper. But i am struggling with "Are we doing the right thing?" Today is 2 weeks on this one, can anyone tell me that the emotions balance out? I need encouragement. My husband wants to take it off of him for break so he eats, but i say not a good idea. Any advice?

    Signed, Hope this one works!
     
  2. smallworld

    smallworld Moderator

    How old is your son? How much Vyvanse is he taking?

    When you say he is so emotional, what exactly do you mean? Is he emotional when the Vyvanse wears off, say in the late afternoon?

    Is he eating a good breakfast before he takes his medications in the morning? Does he eat a lot in the evening after the medications have worn off?

    Sorry for all the questions, but your answers will help us help you!
     
  3. Kjs

    Kjs Guest

    My son has tried many stimulants. Anything with Ritalin has put him in a terrible, scary mood. Adderall actually put him to sleep.

    This year they gave him Vyvanse. he tried it one day before school started and said he didn't like the way it made him feel. He never took it again. Until...two weeks ago. He had a physical and his MD. told him that he needs to take it more than just one day. Try it a week.

    He was wiped out after school. psychiatrist said he can take one at lunch also. (low dose)
    So he has been doing that for the past two weeks. When he started this he had been sleeping in class, not doing class work or home work. He had 6 missing assignments in just History, and many in other classes. The past two weeks he has made up all missing work, all missing tests, and did all homework. He IS wiped out tired though. He comes home from school and sits in his room. It is as if he is in his own little world. Not like him. He is a very talkative, social kid. I don't ask him to take it, but he had. Only when there is school.

    On the other hand, I asked psychiatrist and my MD if I could try it. He said sure. OMG - I was in another world. Seemed as if I was high or drunk or something. I took it at about 10am (I work noon to midnight) figured I would crash like he does. When I left work at midnight I was just as wound up as I was an hour after I took it. I didn't sleep at all. And definately was not hungry at all. I would never try something like that again.

    so - when he says he doesn't like the way it makes him feel, I don't know if it is like it made me feel or not.

    He does not eat breakfast, and refuses lunch at school. He decided to become a vegetarian over the summer and he is very picky. He is taking vitamins. I asked him to and he refused. His doctor told him to and he does.

    Now I do not have ADHD, so I am sure that is why I was affected so differently than him.

    But...he worked very hard making up all his work and tests(he would refuse to take tests and do work). I don't know if that contributed to him being so tired. He had to do twice as much work everyday.

    xmas break now, so he is his talkative, social self.

    Hope things work out for you.
     
Loading...